Wednesday, April 22, 2009

Anorgasmia: "The inability to reach orgasm during sexual stimulation."

This is one of the potential side effects from a new medication my doctor put me on for my condition.

I told Manly Man that this would be the perfect time for him to make his move since I'll just assume it's me.

My blood pressure is still pretty high and I was experiencing shortness of breath that was affecting my asthma so my doctor decided to add some pills and take some away.

Here's a list of some of the other potential side effects:

*severe stomach pain

*difficulty breathing

*swelling of your face, lips, tongue, or throat

*feeling light-headed


*urinating more or less than usual, or not at all

*fever, chills, body aches, flu symptoms

*tired feeling

*muscle weakness

*pounding or uneven heartbeats

*chest pain

*swelling, rapid weight gain

*decrease in libido

Less serious side effects may be more likely to occur, such as:








*upset stomach

*mild skin itching or rash

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

Doesn't it sound like I should just take my chances and keep the high blood pressure?I've had quite a few of these symptoms already. I'm finding the nausea particularly useful since every time I eat, I feel sick to my stomach. I've already lost 5 pounds.

I am absolutely exhausted, though, and a lot of people are asking me if I'm okay. I just feel kind of blah. It takes me a while to register what someone says and I lose my train of thought easily. One of the warnings said, "Do not operate heavy machinery or do anything that requires you to be alert."

I went to lunch with my sister on Tuesday, five days after I had started this new round of medication and she told me that I looked like a Stepford Wife with my expressionless face and blank stare.

I'm trying to work through the side effects and see how I feel after a few weeks. I would prefer to be off meds completely and I'm a big proponent of natural remedies but I think I should get it controlled before I...

What was I saying?


  1. Well, don't take this the wrong way, but that head shot you posted certainly screams of an industrial case of anorgasmia.

    Of course, there's probably a different pill to fix that problem. In fact, that solution is probably already in your spam folder.

  2. An extract from: Paracetamoxyfrusinbendroneomycin by Amateur Transplants is appropriate here:-

    "There are some minor side effects and some are not that rare,
    like vomitting and diarrohea and losing all your hair,
    and heart attacks and going gay and growing extra breasts,
    but it's f*cking cheap, and hey this is the NHS!"


  3. Hey MVD,

    Don't think that I don't KNOW that I look like a sex deprived psycho serial killer. Ahh...modern medicine.

    I'm gonna check my spam right now.

  4. Bandanna,

    That's so funny! Maybe all those side effects will counteract mine.

    I sort of look like the sketch of that guy's face in the video.

  5. Geez, instead of side effects, they should just list the things it DOESN'T cause: "This medication will not cause an addiction to the music of Barry Manilow or the inability to play hopscotch. Aside from that, hell, anything's possible."

    Good luck!

  6. Urinating more or less than usual, or not at all. Not at all? That seems really very bad to not urinate at all. I am not sure what would be worse, not urinating at all or being addicted to the music of Barry Manilow.

  7. I wrote a column a while back about side-effect listings and got a rather touchy email from a pharmacist who obviously missed the tongue-in-cheek spirit of it. He informed me that I was putting people in danger by "diminishing the importance of the labels."

    I wrote back and asked him if he was on any medication that "may cause loss of ability to recognize satire."

    No response...yet.

  8. It's too bad you're not already in a relationship with Manly Man. You'd have way more options to use than "I have a headache" before rolling over and going to sleep.

  9. I know a couple of girls for whom not being able to operate heavy machinery would automatically preclude any chance of orgasm.

  10. @Chris, I was thinking the same thing as I was reading through all these side effects. You know, someone should just throw something in the brochure like hopscotch just to see if anyone reads them.

  11. @Nanodance, Isn't that urinating thing the most frightening thing you've ever heard?? Where would it go???

    @jeff, that's funny. let me know if he ever responds back to you.

    @Very true, Carlos!

    @deejay, Thanks for your concern. They say laughter is the best medicine so I'm sure I'll be fine.

    @Shawn, I think you need to meet some new girls. Or not, hey, less pressure on you..

  12. OMG...don't you just LOVE the listings of all the side effects certain medications can cause???

    I'm mean tell me, WHAT'S LEFT?

    It's like they list ever possible thing that could happen to a person, just to cover their ass's!?!

    Anyway...I think you look lovely.

    You have that demure "Renaissance Look."

    Like a lovely lady in waiting.

    Tee, hee.

  13. Those side effects would make a great add on to a dating site profile if you where looking for someone to help you thru the hard times or to operate heavy machinery or do anything that requires you to be alert...that's the best line on any pill bottle or instructions for meds.

    Stepford wives mmmmm good movie but your photo better. I say throw the pills out change up your diet throw in some walking and have more sex ....that's what this doctor says .....or you can tell me to go screw myself...if only I could do that I guess I would have no time to blog since I'd be spending all that quality time with, Wellllll meee.

    Please take good care and watch that pressure because I think the side effects are going to kill all of us.


  14. Um...all that vs. high blood pressure? Can't you just change your diet or drink more water?

  15. @Ron, Yes, I'm so innocent looking, aren't I? Like a black widow.

    You can say that again! It's all about CYA.

  16. @JB, I couldn't believe the bottle actually said that about staying alert. And they aren't kidding. What a week it's been!

    Love your comment about having sex with yourself. Too funny!

    Thanks for the well wishes.. :)

    @Tina, that's what's so perplexing. I don't eat the things that cause high blood pressure. Maybe a little firing range action will help!


C'mon, you know you want to say it..

Blogger Template created by Just Blog It